Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2015, 3:04 PM EDT for Ulster County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2015, 3:04 PM EDT (19:04 UTC)
- Expired
- Jun 23, 2015, 3:35 PM EDT
- In force
- 31 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:12 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:38 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 23, 2:38 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 238 PM EDT TUE JUN 23 2015 .SYNOPSIS... .A COLD FRONT SWEEP ACROSS THE AREA THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. IT WILL BE WINDY IN THE WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING USHERED IN FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH 341 REMAIN IN EFFECT UNTIL 4 PM FOR GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE...LITCHFIELD AND WINDHAM COUNTIES. WE ARE IN THE WARM SECTOR WITH VARIABLE CLOUDY CONDITIONS SO NOT REACHING FULL INSTABILITY POTENTIAL. CONVECTION CONTINUE TO FIRE UP ACROSS REGION MAINLY TO WEST. IT IS EXPECTED TO INCREASE IN COVERAGE WITH TIME AS THE AFTERNOON PROGRESSES AND COLD FRONT BEARS DOWN ON AREA AND PROVIDES FORCING/LIFT. LIGHTNING HAS LIMITED WITH THE ACTIVITY ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA THUS FAR. WIND FIELD ACROSS REGION IS VERY STRONG FOR THIS TIME OF YEAR HOWEVER LAPSE RATES NOT IMPRESSIVE ACROSS AREA AND WARM ALOFT. 18Z SOUNDING PARAMETERS: FREEZING LEVEL: 13.4 KFT -20C: 25.2 KFT WET BULB ZERO: 12.2 KFT LCL: 1580 FT METERS MUCAPE: 1580 J/KG SFC- 6KM SHEAR: 46 KTS MID LEVEL LAPSE RATE: 6.2 C/KM 500 MB: -7C 700 MB: 8C BREEZY...WARM AND HUMID TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT-WEDNESDAY NIGHT...IN THE WAKE OF TODAY/S ACTIVE WEATHER...MUCH CALMER CONDITIONS ARE EXPECTED...WITH COOLER AND LESS HUMID CONDITIONS SPREADING ACROSS THE REGION. ONE CAVEAT WILL BE AN UPPER LEVEL IMPULSE APPROACHING THE SOUTHERN ADIRONDACKS LATE WED AFTERNOON/EARLY WED NT...WHICH COULD TRIGGER ISOLATED TO SCATTERED SHOWERS. OTHERWISE...MAX TEMPS WED SHOULD REACH THE UPPER 70S TO LOWER 80S IN VALLEYS WITH UPPER 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO THE 50S FOR MOST AREAS...WITH PERHAPS SOME 40S ACROSS SOME HIGHER ELEVATIONS. THU-THU NT...A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK SOUTH OF THE REGION LATE THU INTO THU NT. CLOUDS...AND SOME LIGHT RAIN OR SHOWERS MAY DEVELOP LATE THU AFTERNOON AND PERSIST INTO A PORTION OF THU NT...ESP FOR AREAS SOUTH OF I-90. THE NORTHERN FRINGE OF THIS PRECIPITATION REMAINS IN QUESTION...AS SOME MODELS ALLOW FOR LIGHT RAIN TO EXPAND FURTHER N...WHILE OTHERS CONFINE ANY PRECIP TO THE MID HUDSON VALLEY/SE CATSKILLS AND NW CT. SO...FOR NOW...HAVE INDICATED SLIGHT CHC POPS FOR AREAS N OF I-90...AND CHC TO THE SOUTH. THU MAX TEMPS SHOULD REACH 75-80...AND THU NT/FRI AM MINS SHOULD FALL INTO THE 50S TO LOWER 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... LOW CONFIDENCE FORECAST FOR MUCH OF THE LONG TERM PORTION OF THE FORECAST...AS THERE IS UNCERTAINTY WITH REGARDS TO IF/WHEN AN UPPER LEVEL TROUGH MOVING THROUGH THE GREAT LAKES CLOSES OFF AND BECOMES A CUT-OFF LOW WITH POTENTIAL FOR COASTAL DEVELOPMENT. THIS COULD RESULT IN A COOL...CLOUDY AND POSSIBLY DAMP WEEKEND. HOWEVER THIS IS FAR FROM CERTAIN. THERE IS A SIGNAL FOR BELOW NORMAL TEMPERATURES BUT THE DEGREE OF CLOUDS/RAINFALL IS IN QUESTION. MODEL TRENDS HAVE BEEN SHOWING AT LEAST FOR FRIDAY THE MAIN FEATURE WILL BE THE UPPER LEVEL TROUGH SWINGING ACROSS OUR REGION BRINGING PERHAPS A FEW SHOWERS. HIGH PRESSURE IN ITS WAKE SHOULD RESULT IN A PERIOD OF MAINLY DRY WEATHER FRIDAY NIGHT INTO SATURDAY...ALTHOUGH THIS WILL DEPEND ON HOW FAR SOUTH THE HIGH CAN BUILD IN TERMS OF CLOUD COVER. WITH LOOSELY ORGANIZED LOW PRESSURE DEVELOPING ACROSS THE MID ATLANTIC AND SOUTHEAST CONUS STATES AND HIGH PRESSURE OVER SOUTHEAST CANADA AND NORTHERN NEW ENGLAND...A COOL EASTERLY ONSHORE FLOW WILL DEVELOP AND RESULT IN BELOW NORMAL TEMPERATURES. THE GFS CONTINUES TO SHOW THE UPPER LOW CUTTING OFF FROM THE MAIN FLOW AND SPAWNING A COASTAL STORM SATURDAY NIGHT INTO SUNDAY. HOWEVER...THE ECMWF HAS TRENDED FARTHER SOUTH AND EAST WITH ANY COASTAL DEVELOPMENT WHICH HIGH PRESSURE REMAIN THE MAIN FEATURE IN PLACE WITH A MUCH WEAKER UPPER TROUGH AND ABSENCE OF ANY CUT-OFF LOWS. SO BOTTOM LINE IS THAT SATURDAY LOOKS TO BE THE BETTER OF THE TWO WEEKEND DAYS...WITH EITHER CLOUDS/RAIN OR BOTH FOR SUNDAY DEPENDING ON THE EVOLUTION OF THE POSSIBLE CUT-OFF AND COASTAL LOW. MORE UNSETTLED WEATHER IS POSSIBLE EARLY NEXT WEEK AS A LONG WAVE UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. TEMPERATURES LOOK TO CONTINUE TO BE BELOW NORMAL FOR LATE JUNE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AN ACTIVE DAY IS EXPECTED ACROSS THE REGION...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON...ESPECIALLY KSPF AND KPOU WHO ARE IN A SEVERE THUNDERSTORM WATCH. AS 1710Z...ALL WAS RELATIVELY QUITE AT THE TAF SITES. HOWEVER...THAT SHOULD CHANGE. WE STILL EXPECT A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO FIRE UP SOON...AND THEN WORK ACROSS THE TAFS (POSSIBLY STAYING SOUTH OF KGFL). THE TIMING LOOKS TO BE IN THE 19Z-22Z RANGE TO IMPACT OUR TAF SITES. THE STORMS COULD CONTAIN STRONG GUSTY WINDS TO AT LEAST 40KTS AS WELL AS POSSIBLY SOME HAIL. WE WILL CONTINUE WITH TEMPO GROUPS AT ALL TAF SITES FOR THUNDERSTORMS AS THE CONFIDENCE REMAINS PRETTY HIGH...ESPECIALLY SOUTH AND EAST OF ALBANY AGAIN FOR THE 19Z-22Z TIME FRAME. FOR NOW KEPT CONDITIONS AT THE HIGH END OF MVFR...BUT THERE COULD BE A VERY BRIEF REDUCTION TO IFR AT ANY OF THE TAF SITES. THE SURFACE SYNOPTIC WIND WILL INITIALLY BE FROM THE SOUTH INCREASING TO 10-15 KTS WITH HIGHER GUSTS RIGHT AHEAD OF THE COLD FRONT PASSAGE WHICH LOOKS TO BE RIGHT BEHIND THE LINE OF STORMS.BEHIND THE COLD FRONT...WINDS WILL SWITCH TO THE WEST WITH GUSTS AROUND OR EXCEEDING 20 KTS. THE THUNDERSTORM THREAT SHOULD END BY 22Z AND VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE EVENING. AS THE WIND DECOUPLES...THERE IS A CHANCE OF SOME FOG FOR TONIGHT...MAINLY AT KGFL. THERE MIGHT BE SOME MVFR UPSLOPE CLOUDS AT KPSF. FOR NOW...WE ONLY INTRODUCED A MIFG TERM FOR ALL THE TAFS OTHER THAN KALB. ANY AND ALL FOG WILL BE GONE BY 12Z WEDNESDAY...LEAVING VFR DAY WITH UNRESTRICTED VISIBILITIES...FEW-SCT CU 4000-5000 FEET AGL AND MODERATE NW BREEZE AROUND 10KTS. OUTLOOK... WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA. && .FIRE WEATHER... A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION TODAY. A WARM FRONT WITH THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS THIS MORNING...ESPECIALLY TO THE NORTH AND WEST OF THE CAPITAL DISTRICT. A COLD FRONT WILL QUICKLY FOLLOW...SWEEPING ACROSS THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD AND ALONG THE COLD FRONT. IT WILL BE WINDY IN THE WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING USHERED IN FOR WEDNESDAY AND THURSDAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS THE AREA TODAY AS A LOW PRESSURE SYSTEM APPROACHES AND MOVES ACROSS THE AREA. PWATS WILL INCREASE 1.5+ INCHES SO STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS. LOCALIZED URBAN AND POOR DRAINAGE WILL BE POSSIBLE. FAIR WEATHER IS EXPECTED FOR THE MIDDLE OF THE WEEK WITH OUR NEXT CHANCES FOR SHOWERS COMING FOR THE END OF THE WEEK INTO THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/HWJIV/KL NEAR TERM...IAA/HWJIV/KL SHORT TERM...KL LONG TERM...JPV AVIATION...HWJIV FIRE WEATHER...IAA/KL HYDROLOGY...IAA/KL
Hazardous weather outlook, Jun 23, 10:58 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1058 AM EDT TUE JUN 23 2015 CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM- 1058 AM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 341 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENE...ULSTER...COLUMBIA... DUTCHESS...BERKSHIRE...LITCHFIELD AND WINDHAM COUNTIES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. NYZ032-033-038>043-047>054-082>084-VTZ013-241100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 1058 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK AND SCHOHARIE VALLEYS...IMMEDIATE CAPITAL DISTRICT AND BENNINGTON COUNTY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE STORM PREDICTION CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE THREAT IS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND OR LARGE HAIL ONE INCH IN DIAMETER OR GREATER. IN ADDITION...STORMS BE CAPABLE OF PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 23, 9:44 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
944 AM EDT TUE JUN 23 2015
CTZ001-MAZ025-NYZ059>061-064>066-231415-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN
COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-EASTERN DUTCHESS-WESTERN
DUTCHESS-
944 AM EDT TUE JUN 23 2015
AT 943 AM EDT...A STRONG THUNDERSTORM WAS NEAR SAUGERTIES SOUTH...OR
NEAR SAUGERTIES...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...GREAT BARRINGTON...SAUGERTIES...RHINEBECK...HURLEY...
LIVINGSTON...COPAKE...SHARON...PINE PLAINS...CLERMONT...RED HOOK...
ANCRAM...MILLERTON...SAUGERTIES SOUTH...STANFORDVILLE...PORT EWEN...
FALLS VILLAGE...LAKE KATRINE...STAATSBURG AND BETHEL.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4186 7404 4214 7406 4218 7404 4222 7337
4187 7335
TIME...MOT...LOC 1343Z 267DEG 36KT 4206 7388
LFM/SNDSpecial weather statement, Jun 23, 9:58 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
958 AM EDT TUE JUN 23 2015
VTZ014-015-231430-
WESTERN WINDHAM-EASTERN WINDHAM-
958 AM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
AT 958 AM EDT...A STRONG THUNDERSTORM WAS NEAR PUTNEY...OR NEAR
BRATTLEBORO...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRATTLEBORO...TOWNSHEND...HINSDALE...CHESTERFIELD...PUTNEY...
VERNON...WESTMORELAND...WESTMINSTER...NEWFANE...GUILFORD CENTER...
GUILFORD...MARLBORO...WARDSBORO...HALIFAX...BROOKLINE...SOUTH
NEWFANE...DUMMERSTON CENTER...GOOSE CITY...WILLIAMSVILLE AND WEST
DUMMERSTON.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4305 7247 4302 7246 4300 7244 4300 7246
4297 7247 4296 7252 4295 7253 4292 7252
4288 7255 4281 7254 4277 7252 4277 7249
4273 7246 4274 7278 4304 7280 4310 7244
4308 7244
TIME...MOT...LOC 1358Z 255DEG 41KT 4293 7258
LFM/SNDSpecial weather statement, Jun 23, 10:09 AM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1009 AM EDT TUE JUN 23 2015
CTZ001-MAZ025-NYZ061-066-231445-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
DUTCHESS-
1009 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LITCHFIELD...
SOUTHERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTHEASTERN COLUMBIA
COUNTIES...
AT 1008 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOUSATONIC TO NEAR CORNWALL BRIDGE...AND MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TORRINGTON...GREAT BARRINGTON...CANTON...NEW HARTFORD...LEE...
AMENIA...COPAKE...SHEFFIELD...SHARON...BECKET...NORFOLK...OTIS...
CANAAN...BLANDFORD...MILLERTON...SANDISFIELD...MIDDLEFIELD...
TOLLAND...NEW HARTFORD CENTER AND WINSTED.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4174 7364 4227 7362 4238 7310 4237 7307
4233 7306 4231 7303 4231 7300 4225 7300
4215 7303 4215 7307 4204 7306 4204 7301
4197 7303 4197 7289 4190 7291 4189 7294
4185 7295 4183 7294
TIME...MOT...LOC 1408Z 249DEG 36KT 4228 7335 4184 7331
LFM/SNDSpecial weather statement, Jun 23, 2:59 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT TUE JUN 23 2015
NYZ063-231930-
WESTERN ULSTER-
259 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER COUNTY...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS OVER WILLOWEMOC...OR 10
MILES NORTHEAST OF LIBERTY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST SHOKAN...WOODLAND VALLEY CAMPGROUND...MOUNT TREMPER...
PHOENICIA...SHANDAKEN...DENNING...BIG POND CAMPSITE...BRANCH...
SUNDOWN...ASHOKAN...TURNWOOD...HARDENBURG...LADLETON...FROST
VALLEY...MAPLEDALE...SHOKAN...HIGHMOUNT...WOODLAND...BULL RUN AND
OLIVEREA.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4212 7456 4215 7453 4214 7450 4216 7446
4198 7416 4188 7446 4195 7463 4202 7478
TIME...MOT...LOC 1858Z 234DEG 27KT 4194 7465
LFM/SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:45 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 45 min |
| Jun 23, 9:00 AM EDT | Special Weather Statement | ALY | Schoharie | 30 min |
| Jun 23, 9:22 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie, Ulster | 23 min |
| Jun 23, 9:44 AM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Jun 23, 2:59 PM EDT | Special Weather Statement | ALY | Ulster | 31 min |
| Jun 23, 3:40 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| Jun 23, 3:43 PM EDT | Special Weather Statement | ALY | Schoharie | 47 min |
| Jun 23, 4:01 PM EDT | Special Weather Statement | ALY | Columbia | 29 min |
| Jun 23, 4:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 49 min |
| Jun 23, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 29 min |
| Jun 23, 7:04 PM EDT | Special Weather Statement | ALY | Dutchess | 56 min |
| Jun 23, 7:08 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 37 min |
| Jun 23, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
| Jun 23, 7:48 PM EDT | Special Weather Statement | ALY | Dutchess | 57 min |
| Jun 23, 9:58 AM EDT | Special Weather Statement | ALY | Windham | 32 min |
| Jun 23, 5:05 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 55 min |
| Jun 23, 5:46 PM EDT | Special Weather Statement | ALY | Windham | 29 min |
| Jun 23, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.